# SDR CALA0600071

- Difficulty date: February 25, 2006
- Submitted: February 27, 2006
- Operation: Air carrier
- Aircraft: N17122
- Make and model: Boeing 757224
- Aircraft serial: 27564
- Aircraft time: 30,006 hours, 9,814 cycles
- Engine: Rroyce RB211535E4
- Engine time: 40,430 hours, 10,738 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

THE NR 2 ENGINE GAVE OFF A LOUD BANG AFTER TAKEOFF FROM SJO.  THE BANG WAS FOLLOWED BY A RAPID RISE IN EGT AND LOSS OF THRUST.  THE NR 2 ENGINE WAS SHUT DOWN AND THE AIRCRAFT WAS RETURNED TO SJO WHERE IT LANDED WITHOUT INCIDENT.  A WALKAROUND INSPECTION FOUND NR 2 ENGINE FAN BLADE AND INLET COWL DAMAGE, A HOLE THROUGH THE RT HORIZONTAL STABILIZER, AND DAMAGE TO FLAP FAIRING.  THE AIRCRAFT WAS TAKEN OUT OF SERVICE FOR REPAIRS AND IS UNDER GOING AN ENGINE CHANGE.  ENGINEERING INVESTIGATION CONCLUDED THAT THE PRIMARY CAUSE OF ENGINE FAILURE WAS DUE TO A LOW CYCLE FATIGUE CRACK ON THE RADIUS OF THE FRONT LUG OF THE ANNULUS FILLER.
